"VX nerve gas" (actually nail polish remover) phreaks out DHS bunglers @ JFK Airport [JFK]

Discussion in 'Other Aspects of Aviation Security' started by Mike, Aug 11, 2013.

  1. Rugape

    Rugape Original Member

    I am uncertain of what methods they use to determine what substances are in the area. I only have the experience with the old military detectors, and they were notoriously unreliable. When they worked, they would alarm for nerve agent on some of the powdered fruit (particulates anyway) from the MREs. Reportedly, the technology used now is much better. Some of the systems in place at governmental locations (mail hubs, Senate buildings, the White House, etc) are also much better - all that is a long winded way of saying I am uncertain how they determined (initially) that it could be VX. It could be that the symptoms matched what is on a list somewhere and they acted according to protocols for that particular agent. So many of the symptoms for an allergic reaction, a "normal" reaction to certain reagents and reactions to nerve agents are similar, so there could have simply been some confusion and actions taken reflected the worst case scenario. Of course, as always, YMMV.
     
  2. Caradoc

    Caradoc Original Member

    Funny how some things never change, as everything DHS has bought - including TSA employees - are notoriously unreliable.
     
    TravelnMedic likes this.
  3. RB

    RB Founding Member

    So they are just as reliable as TSA's ETD devices. Comforting.:(
     
  4. Caradoc

    Caradoc Original Member

    The TSA keeps using that word. I do not think it means what they think it means.
     
    TravelnMedic likes this.
  5. TravelnMedic

    TravelnMedic Original Member

    Auto-Injectors ... Job security for so many. I can't tell you how many people I have treated for injecting themselves in the thumb instead of the person that needed it. Normal person getting a dose of Epi gonna have a massive headache (dug Epi being a vaso-constrictor)be tachycardic (fast heart rate), pale, diaphoretic (sweating profusely), and most likely going to feel faint and/or puke at least a couple of times.

    Atropine + 2 Pam CL that is a nasty combo, the newer version with methol blue does a better job. Not quite true on the heart attack piece but likely to cause one (expletive deleted) of a case of OMG chest pain.

    Most of the auto-injectors will dispense the drug in under a second, if it takes more then two seconds most likely a bad one and pitch it and grab another. Now beyond Epi and Atropine, you better make sure I'm unconscious when you pull that sucker out as if I see that needle its gonna end up where the sun don't shine...sideways.
     
  6. TravelnMedic

    TravelnMedic Original Member

    Hello. My name is Inigo Montoya. You killed my father. Prepare to die!
     
    Rugape likes this.
  7. Rugape

    Rugape Original Member

    Yup, after watching the demonstrations with the cardboard boxes, I was pretty much of the opinion that I was just going to be a candidate for the funky chicken dance award, as I was much more likely to die than to auto-inject myself.
     

Share This Page